MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Codes Mechanical Problem (1384); Unintended System Motion (1430); Unintended Movement (3026)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Multiple Fractures (4519)
Date of Event 05/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The end-user described the sequence of events as being in process of exiting a transport vehicle via an incorporated ramp, driving the device via a joystick controller.End-user reports during the transition, the device unexpectedly accelerated and before they could respond, the device drove off the side of the ramp resulting with the device landing atop the end-user on the ground.Reports indicate the end-user sustained multiple fractures to both left and right legs, ankles, and feet which required medical intervention within a hospital setting.The device was inspected and evaluated by permobil representatives in conjunction with the local service provider.Finding reports indicate the device remains fully functional with no signs of a device malfunction having occurred that may have contributed to the event.The allegation of "involuntary acceleration" was unable to be confirmed or replicated through testing, leaving permobil unable to determined possible root cause of event without speculation.After inspection was completed, the device was returned back to the end-user with no reports of recurring issues being received.The dcr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming while the end-user was exiting van via a ramp, the device reportedly accelerated which caused the end-user to lose control and drive off the side of the ramp, falling to the ground.This resulted in injuries to the end-user requiring medical intervention to address.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key19550242
Report Number1221084-2024-00010
Device Sequence Number20046548
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose